ArticleOsteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA2014
Strontium ranelate related Stevens-Johnson syndrome: a case report.
Article in Osteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 14 citations in OpenAlex.
- Severe cutaneous adverse reactions to anti-osteoporosis drugs: a real-world pharmacovigilance study using the FDA Adverse Event Reporting System database and a review of published cases.Frontiers in pharmacology · 2025Article
- A Compilation of Drug Etiologies of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis.Cureus · 2023Review
- Observational
- Article
- Increased risk of strontium ranelate-related SJS/TEN is associated with HLA.Osteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA · 2016Article
- Managing Osteoporosis in Patients on Long-Term Bisphosphonate Treatment: Report of a Task Force of the American Society for Bone and Mineral Research.Journal of bone and mineral research : the official journal of the American Society for Bone and Mineral Research · 2016Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Strontium ranelate is a relatively new medication with good safety profile for the treatment of postmenopausal osteoporosis. However, severe cutaneous adverse drug reactions have been reported, such as drug rash with eosinophilia and systemic symptoms (DRESS), Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). We report the case of a 70-year-old woman who developed multiple itching erythematous macules and plaques about 1 month after beginning strontium ranelate medication. The cutaneous lesions progressed over the entire body with severe oral and ocular mucosa involvement. Probable mild SJS was diagnosed, compatible with the pathology findings, and strontium ranelate was discontinued immediately. Systemic methylprednisolone was administered to suppress the overactive immune system and ameliorate cutaneous symptoms. With early recognition and prompt treatment, the patient's prognosis was good.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.